Still tired...is this normal?

j916
j916 Member Posts: 141
edited March 2014 in Breast Cancer #1
I finished chemo May 29th...am on tamox, and am going through the change from wellbutrin to effexor. The med change is causing some nausea, but i'm sure that will work itself out. My question is...i have some really good days where my energy level is wonderful, and it feels so good! but then....i have days that i just need to crash and sleep most of the day. This was happening before the med change, so although i know some of the sleepiness can be caused by the effexor break in period, it was happening before. I can tell when i overdo because i feel like i'm coming down with something, kind of an achy throat, actually neck thing, headache, but then when i back off the next day, i'm fine again.
Does anyone else have this? When do we get our energy all the way back and get to stop "taking it easy" if you know what i mean. I just thought i wouldn't have to be monitoring myself to this level at this point.
any one else doing this?

Comments

  • Cindy54
    Cindy54 Member Posts: 452
    Tired
    Me too. But I am also anemic from everything, so my tired may be different from yours. But your symptoms about the sore throat and such, well I am on Tamox and I get the same thing. Sore throat, runny nose..it feels like I have a cold or my allergies are kicking up. My doctor said this was a side effect that should ease up in time. I'm still adjusting. Hope your day goes well. Cindy
  • meena1
    meena1 Member Posts: 1,003
    Yes, it is normal. It took
    Yes, it is normal. It took me months to get my energy back. It was not a normal tired, it was different. Just let your body rest when it tells you to. life will be a little slower paced for awhile. I know, its almost like a dream state.
  • Moopy23
    Moopy23 Member Posts: 1,751 Member
    Unfortunately, Yes
    Hi, I've just finished rads, as the whole world knows, and am more tired than I have ever been. Some of that is due to moving back home. But, sorry to say, rads is tiring, too. So, I think it takes a long, long while to build energy again.

    I guess we just have to find the midway path of knowing when to rest and when to push ourselves. My PT doc recommended getting a bit more exercise (walking, whatever you normally do) per day. So, if you normally walk a couple of blocks, try one more. Paradoxically, some exercise will reduce fatigue.

    Hope this helps. I am with you on the frustration with your energy level not getting back up as expected.
  • Eil4186
    Eil4186 Member Posts: 949
    Hi jp, well, I think its a
    Hi jp, well, I think its a very individual thing. It certainly will take time to bounce baqck from treatment. My onc. said our bodies have been assaulted different ways over an extended period of time by surgery/anesthesia, chemo, and radiation.Surgery and anesthesia is extremely rough on your body, chemo is horrible and effects every cell and radiation of course wreaks havoc-we know that by how tired it makes you.

    I think you should listen to your body and be kind to yourself. I think that my energy level was probably pretty decent by a few months post chemo. And, after that it slowly creeped up.
    Good luck, let us know how you are feeling. Eil
  • lanie940
    lanie940 Member Posts: 490
    Were you ok on the
    Were you ok on the Wellbutrin? I've taken it for YEARS, and I just discussed it today with my Oncology Dr. and his nurse. Wellbutrin is NOT an SSRI. It is the SSRI's that are not a good mix with Tamox. I found out today my tumor was a class 2 size 1.1 cm's insitu and also invasive. I am ER-positive. I am really hoping I won't have to have any chemo. This will all be disgussed with the Medical oncologist when I get back from vacation. It was all removed with plenty of clear margin, and the lumph node was clear. So, I am hoping I will only have to deal with radiation. My Oncology Dr. was talking maybe Arimidex. I'm dreading it ALL. I'm having a very difficult time wrapping my head around this cancer thing.
  • rjjj
    rjjj Member Posts: 1,822 Member
    Me too!
    I finished chemo about the same time you did j916 and finished rads first part of July. I am still tired alot of the time and am only back at work part-time. I guess it takes awhile. I wish I knew how long... but a do feel a little more energy and some days are better than others.

    I am also still anemic on my blood tests, so I have begun taing vitamins, calcium, vit. D, and Iron. I am also going to make myself get into a walking regimine. I usually don't feel like going but once I start I enjoy it and am glad I did.

    Maybe some of our other sisters who have done chemo, surgery ad rads can let us know how long it was for them.

    Love, jackie
  • mimivac
    mimivac Member Posts: 2,143
    Definitely normal
    Unfortunately, it is all too normal. As Moopy says, your body has been through a heck of a lot in a short period of time, and sometimes there's a delayed reaction. My onc. mentioned that sometimes you reach a point a few months out of treatment where you suddenly start feeling tired again. She suggested that it can last about 3 months or so. It is so frustrating, I know. Also, Tamoxifen can be the culprit, too. In fact, it would be a little strange if you were running marathons right now. I hope your energy levels increase steadily from here out. But even if they don't immediately, I've been told that you will eventually gain your strenghth back.

    Mimi

    Edited to add: have you had your blood levels checked? Jackie and Moopy make a good point about vitamins. My red and white blood cell counts are on the very low end of normal. My iron levels are out of range and my vitamin D levels are considered insufficient. I blame that for my joint and bone pain. Taking vitamin D and iron may help if your levels are also compromised.
  • Alexis F
    Alexis F Member Posts: 3,598
    Moopy23 said:

    Unfortunately, Yes
    Hi, I've just finished rads, as the whole world knows, and am more tired than I have ever been. Some of that is due to moving back home. But, sorry to say, rads is tiring, too. So, I think it takes a long, long while to build energy again.

    I guess we just have to find the midway path of knowing when to rest and when to push ourselves. My PT doc recommended getting a bit more exercise (walking, whatever you normally do) per day. So, if you normally walk a couple of blocks, try one more. Paradoxically, some exercise will reduce fatigue.

    Hope this helps. I am with you on the frustration with your energy level not getting back up as expected.

    YES! It is normal.
    YES! It is normal. I sometimes feel like I will never get the strength back that I had before bc.


    Lex♥
  • creampuff91344
    creampuff91344 Member Posts: 988
    mimivac said:

    Definitely normal
    Unfortunately, it is all too normal. As Moopy says, your body has been through a heck of a lot in a short period of time, and sometimes there's a delayed reaction. My onc. mentioned that sometimes you reach a point a few months out of treatment where you suddenly start feeling tired again. She suggested that it can last about 3 months or so. It is so frustrating, I know. Also, Tamoxifen can be the culprit, too. In fact, it would be a little strange if you were running marathons right now. I hope your energy levels increase steadily from here out. But even if they don't immediately, I've been told that you will eventually gain your strenghth back.

    Mimi

    Edited to add: have you had your blood levels checked? Jackie and Moopy make a good point about vitamins. My red and white blood cell counts are on the very low end of normal. My iron levels are out of range and my vitamin D levels are considered insufficient. I blame that for my joint and bone pain. Taking vitamin D and iron may help if your levels are also compromised.

    Tiredness is one of many
    Tiredness is one of many factors that are an after effect of chemo/rads, and the added drugs (either AI's or Tamoxifen). According to my onc, it will take about a year from the time you complete treatment for your energy level to get back to what you consider normal. There are ups and downs, some days you can conquer the world, and some days you spend either sleeping or just resting. Take each day one at a time, and know that eventually you will start gaining strength. Everyone is different. Mimi mentioned Vitamin D, and thi ssems to be something my onc checks regularly. I am now taking Vitamin D3, which is a boosted D complex that can cause fatigue if out of balance. You might want to have your doctor check this in particular. I think I am taking so many vitamins that I rattle when I walk, but each thing has its own reason for taking, be it fatigue, building bones, building your immune system, etc. Good luck, and know that we are all in the same boat,,,,,taking one day at a time.

    Hugs,

    Jucy